Steroid rosacea

Steroid rosacea

Chris Schach

Author Bio -

 Key Points
*Condition is a rosacea-like condition on the face caused by topical steroids.
*The affected area become red, with small bumps and pustules appearing intermittently.
*Condition may actually worsen when topical steroid cream is discontinued.

Steroid rosacea is the name given to a rosacea-like condition on the face caused by potent topical steroids. It is a variant of perioral dermatitis and is considered distinct from steroid acne. After several weeks of applying a topical steroid to the eyelids, cheeks or chin the affected area becomes red. Small bumps and pustules appear intermittently, and may paradoxically be especially severe when the topical steroid cream is discontinued.

Differential Diagnosis (Other conditions with similar appearance)
Angiodema
Atopic Dermatitis
Diaper Dermatitis
Dyshidrotic Eczema
Impetigo
Scabies
Sunburn
Varicella
Zoster

    Diagnosis
    Key Points
    *Diagnosis is determined through clinical inspection.

    Diagnosis is primarily determined through clinical inspection to eliminate other potential diseases factors.

    Treatment
    Key points
    *Topical steroids should be discontinued through slow withdrawal.
    *Lesions from rosacea can be removed with a vascular laser and oral tetracycline may be useful.

    Steroid rosacea responds well to treatment in most cases although the lesions may persist long term. The topical steroids should be discontinued. To minimize severe flare-up, slow withdrawal is recommended by decreasing how often the product is applied and choosing a product that is less potent. If moisturisers are used, these should be non-oily. Oral tetracycline is often prescribed and may be required for several months. The lesions can be treated with a vascular laser.

    Related Images

    View the embedded image gallery online at:
    https://ozarkderm.com/steroid-rosacea#sigProId99444ad2b2
    More in this category: « Sarcoidosis Sebaceous nevus »
    facebook_page_plugin